Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 170, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 2, 2004, 2:56 PM CDT for Green County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 2, 2004, 3:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Green County, KY
The radar
The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
320 WUUS53 KLMK 021956 SVRLMK KYC087-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 256 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 315 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXIE...OR ABOUT 51 MILES WEST OF SOMERSET...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GREEN COUNTY AROUND 310 PM CDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. LAT...LON 3726 8547 3717 8560 3713 8551 3720 8538 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:30 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 2, 1:30 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT WED JUN 2 2004 .SHORT TERM:(TONIGHT THROUGH SATURDAY EVENING). 500 MB COLD AIR POOL FINALLY EXTING REGION TONIGHT. THAT COUPLED WITH THE STEADY ESEWRD MVMNT OF WK CDFNT ACROSS FA TODAY...(ITS CURRENTLY ALONG NE TO SW LINE ACROS NRN HAF OF FA)...LOWERING DEWPOINTS FROM THE 60S INTO THE LOWER TO MID 50S WILL HELP STABALIZE ATMOS AND SHOULD LEAD TO END OF TRW THREAT THIS EVENING ACROSS NW HALF OF FA AND DURING THE NIGHT ACROSS THE SE. DRY AND PLEASANT WX ON THURSDAY THROUGH SATURDAY. THERE IS A MINOR PROBLEM IN DEALING WI DIMINISHING COOL AIR CLOUD MASS DRIFTING SEWRD ACRSS MUCH OF FA LATER TONIGHT INTO THURSDAY. NO SHOWER THREAT THOUGH..SINCE THE COLD AIR ALOFT WITH HAVE COMPLETELY EXITED THE REGION. EXCEPT FOR MODIFICATIONS TONIGHT...PREVIOUS FCST TRENDS FOR THURSDAY THROUGH SATURDAY LOOK QUITE GOOD...SO NO CHANGES NEEDED. IN THE EXTENDED... (SATURDAY NIGHT THROUGH WEDNESDAY) THE EXTENDED PERIOD WILL FEATURE A GENERAL TRANSITION IN THE UPPER AIR PATTERN ACROSS THE CONUS. A BROAD SHALLOW TROUGH OVER THE UPPER OHIO VALLEY WILL FLATTEN AS HEIGHTS RISE ACROSS THE CENTRAL PLAINS AND LOWER MISSISSIPPI VALLEY. THE HIGH PRESSURE RIDGE THAT WILL HAVE BROUGHT PLEASANT WEATHER AND LOW DEWPOINTS FRIDAY AND SATURDAY TO THE REGION WILL MOVE EAST...ALLOWING A WARMUP TO SUMMER-LIKE TEMPERATURES AND ADDITIONAL HUMIDITY BEGINNING SUNDAY. WITH THIS TRANSITION TO A MORE ZONAL FLOW...WEAK LOW PRESSURE MAY DEVELOP ON A FRONT THAT MAY STALL ALONG/NORTH OF THE OHIO RIVER SUNDAY AFTERNOON. WITH THE PRESENCE OF THIS BOUNDARY AND THE WEAK DISTURBANCE...WILL INTRODUCE CONVECTION CHANCES SUNDAY AFTERNOON. AS THIS LOW MOVES NORTHEAST WARM HUMID AIR AND THE REMMENTS OF THIS FRONTAL BOUNDARY WILL REMAIN...KEEPING AT LEAST A CHANCE OF THUNDERSTORMS THROUGH WED && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 2, 9:00 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 AM EDT WED JUN 2 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1000 AM EDT (900 AM CDT) WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONT LOCATED ACROSS CENTRAL KENTUCKY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LARGE HAIL. FOR THAT REASON THE STORM PREDICTION CENTER HAS INDICATE THAT A SLIGHT RISK FOR SEVERE STORMS EXISTS ACROSS SOUTH CENTRAL AND EAST CENTRAL KENTUCKY GENERALLY SOUTH AND EAST OF A LINE FROM CINCINNATI TO HOPKINSVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A SEVERE NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JSD
In the hours before
Local storm report, Jun 2, 2:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG BEAVER DAM 37.41N 86.88W
06/01/2004 OHIO KY EMERGENCY MNGR
TREE FELL ON HOUSE. OTHER TREES AND LIMBS BLOCKED SEVERAL
ROADS AROUND BEAVER DAM
1201 AM HAIL 7 SE BROWNSVILLE 37.12N 86.17W
06/02/2004 0.88 INCH EDMONSON KY PUBLIC
NICKLE SIZED HAIL FELL IN CHALYBEATE.
1225 AM TSTM WND DMG EDMONTON 36.98N 85.62W
06/02/2004 METCALFE KY EMERGENCY MNGR
2 TREES DOWNED NEAR EDMONTON. SEVERAL OTHERS DOWNED
COUNTYWIDE.
&&
JSDSpecial weather statement, Jun 2, 2:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 322 PM EDT WED JUN 2 2004 KYZ036-037-041>043-048-049-057-022030- BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY- NICHOLAS KY-SCOTT KY- INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND... WINCHESTER 322 PM EDT WED JUN 2 2004 A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STOMS ARE MOVING TO THE EAST AT 30 MPH. XXV
Special weather statement, Jun 2, 2:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 322 PM EDT WED JUN 2 2004 KYZ036-037-041>043-048-049-057-022030- BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY- NICHOLAS KY-SCOTT KY- INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND... WINCHESTER 322 PM EDT WED JUN 2 2004 A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STORMS ARE MOVING TO THE EAST AT 30 MPH. XXV
Special weather statement, Jun 2, 2:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT WED JUN 2 2004 KYZ036-037-040>043-046>049-054>057-063>067-070>078-081-082-022100- ADAIR KY-ALLEN KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY- CLINTON KY-CUMBERLAND KY-FAYETTE KY-GARRARD KY-GREEN KY-HARRISON KY- HART KY-JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY- MERCER KY-METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY- SIMPSON KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE... COLUMBIA...CYNTHIANA...DANVILLE...FRANKLIN...GLASGOW...HARRODSBURG... LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES... WINCHESTER 340 PM EDT (240 PM CDT) WED JUN 2 2004 A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS REGION AND SOUTH CENTRAL KENTUCKY THROUGH 5 PM EDT (4 PM CDT). THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STORMS ARE MOVING TO THE EAST AT 30 MPH, AND WILL LIKELY PASS NEAR CAMPBELLSVILLE, COLUMBIA, GREENSBURG, PARIS, AND WINCHESTER. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:07 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 38 min |
| Jun 1, 7:20 PM CDT | Tornado Warning | LMK | Meade | 25 min |
| Jun 1, 7:32 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 28 min |
| Jun 1, 7:39 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 36 min |
| Jun 1, 7:45 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 45 min |
| Jun 1, 8:00 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt | 45 min |
| Jun 1, 8:39 PM CDT | Severe Thunderstorm Warning | LMK | Spencer | 21 min |
| Jun 1, 8:57 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 33 min |
| Jun 1, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Jun 1, 9:24 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 36 min |
| Jun 1, 10:23 PM CDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Jun 1, 10:59 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 46 min |
| Jun 1, 11:14 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 31 min |
| Jun 1, 11:42 PM CDT | Flash Flood Warning | LMK | Grayson | 3 hr |
| Jun 1, 11:50 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 25 min |
| Jun 2, 3:02 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 28 min |
| Jun 2, 3:13 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 32 min |
| Jun 2, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.